Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

Accuchange

Accutane gave me depression!!

Recommended Posts

On January 5, 2018 I started 40mg of isotretinoin. Before starting I heard bad things about accutane but given my 10+ years of acne and talking to my new dermatologist, I was willing to give it a shot. 

 

Immediately the first week I noticed my skin was half as oily as it usually is (my skin is usually very oily to the point where I would have to blot my face 3-4 times a day). 

 

For me this was already a huge success. By the end of the first month, I noticed all whitehead have disappeared. However the blackheads on my nose were still surfacing in huge quantities. I was immensely surprised

and impressed, this seemed to be a miracle drug with no known side effects. I was angry that my dermatologists for 10 years didn’t talk about it with me sooner.

 

So now going into the second month, most of my blackheads have surfaced, my nose is back to a normal persons, my oil production has also benefited and maybe reached the point of oilyness after a slight sweat. However in the second month is when I began feeling the depression. Everyday I was getting more and more fatigued, my motivation for my job was declining drastically among other things and brain fog was increasing. I am not one for blaming drugs but I have never felt this way before so I couldn’t help but think it was the accutane. 

 

I was depressed, and everything lost meaning so I decided to start reevaluating my life before quitting the accutane treatment and going back to acne problems.

 

So the first thing is I went to work and told my boss exactly what I didn’t like about the job (depression gave me the courage to do this because at that point it was like I didn’t even care anymore about the outcome), but she saw my point of view, agreed with the changes that should be made and gave me a new position and promotion!

 

But I didn’t feel back to 100% yet so I changed my diet, I started eating only fruits, nuts, greens and white meat on occasion. That got me back to a little more normal but still not 100%

 

The next thing I did was start going out during the day more (more sunlight, vitamin D) and talking walks, around the park and beach. Again, better but not all the way, so I then reduced technology use to about half, also cutting out any porn in the process. These changes gave me another energy/mood boost.

 

Lastly, I added some supplements to my diet, namely maca root, raw cocoa powder and small quantities of caffeine (about 40mg per day). 

 

After making all these changes I still feel slightly more physically tired than pretreatment (staying hydrated helps) but not really depressed anymore. 

 

So from my best guess of what happened is that accutane makes it so the state you started the treatment with drops to a lower level, but in reaction to this a user CAN increase their base state through openness and willingness to change their lifestyle for the better.

 

So for anyone beginning to feel depressed on accutane, instead of continuing all your same habits and blaming accutane (which very well may be justified). I instead urge you to use that depression as a catalyst to make positive change in your life, where any depression you may feel from accutane becomes a non-factor.

 

The end.

 

Love

 

Accuchange

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×